Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
142 Doctors are Online

White discoloured patch on scrotum and pubic hair is white. Prescribed Dovobet ointment. Have redness. Need medical opinion

User rating for this question
Very Good
Answered by

Dermatologist
Practicing since : 2010
Answered : 5865 Questions
Question
I have a large perfectly white discoloured patch on my scrotum which has increased in size over the last five years. It now measures 8cm by 5cm approx. Even the pubic hairs on my scrotum growing out of that area are white, whereas the rest are black, growing out of darker skin. Within the white area are patches of red skin with flaky white dry skin. These itch terribly. My physician in London prescribed Dovobet ointment (for psoriasis) but this just provided temporary relief and has never stopped the increasing discolouration and regular recurrence of the itching and redness. I have since tried Gold Bond medicated ointment for relief from itching over the counter in the US, but this actually has made the redness worse and come back, so I have stopped this. Thanks for your medical opinion.
Posted Wed, 6 Nov 2013 in Pigmentation Problems
 
 
Answered by Dr. Rahul Kumar 1 hour later
Brief Answer:
lichen sclerosis possible

Detailed Answer:
Hello
Thanks for the query and the image. I have taken a good look into it.

Probably you are suffering from a condition called a lichen sclerosis.

It is an autoimmune condition typically presenting as a severely itchy depigmented patch.

The treatment is usually with steroids.
In severe cases intra lesion steroid injection may be required.

Thank you
Above answer was peer-reviewed by
 
Follow-up: White discoloured patch on scrotum and pubic hair is white. Prescribed Dovobet ointment. Have redness. Need medical opinion 3 hours later
Thank you Dr XXXXXXX Is there a topical steroid cream I could begin treatment with? Also what would be the name of the injection you mention?

What test would my doctor do for lichen sclerosis?

Thanks
 
 
Answered by Dr. Rahul Kumar 10 hours later
Brief Answer:
It can be a fungal infection

Detailed Answer:
Hello ,
Thanks for the photograph.
The lesion is not totally white, It is reddish in color.
At present it is not looking like lichen sclorosis.
It is not psoriasis as the hairs wont be white in psoriasis.

I would like to know have you ever been treated with anti fungal creams.
Sometimes if not properly treated the fungal infections may last for years.

Please clear my doubt.
Thank you
Above answer was peer-reviewed by
 
Follow-up: White discoloured patch on scrotum and pubic hair is white. Prescribed Dovobet ointment. Have redness. Need medical opinion 26 hours later
Thank you. No, I have never been prescribed an anti-fungal cream nor have I ever tried one over the counter (is an anti-fungal cream available without prescription?)

I am in the USA at the moment, so would like to benefit from any medicines I can buy freely here which are not available in France without prescription.

Otherwise I will happily go to my physician on my return to France and suggest your diagnosis to him.

Best regards.
 
 
Answered by Dr. Rahul Kumar 9 hours later
Brief Answer:
give antifungal a try

Detailed Answer:
Hello
I think you must give a trial of anti fungal.
Yes they are available over the counter.
Ask for ointment clotrimazole.
Apply this ointment twice daily.
Get back to me after 15 days.
Hope this works for you.
Thank you
Above answer was peer-reviewed by
 
Follow-up: White discoloured patch on scrotum and pubic hair is white. Prescribed Dovobet ointment. Have redness. Need medical opinion 6 minutes later
Much appreciated. I will try clotrimazole and come back to you after 15 days. Thank you!
 
 
Answered by Dr. Rahul Kumar 6 hours later
Brief Answer:
welcome

Detailed Answer:
you are most welcome
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Treatment/Therapy

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor